×

Second-order systems of ODEs admitting three-dimensional Lie algebras and integrability. (English) Zbl 1266.34054

Summary: We present a systematic procedure for the determination of a complete set of \(k\)th-order (\(k \geq 2\)) differential invariants corresponding to vector fields in three variables for three-dimensional Lie algebras. In addition, we give a procedure for the construction of a system of two \(k\)th-order ODEs admitting three-dimensional Lie algebras from the associated complete set of invariants and show that there are 29 classes for the case of \(k = 2\) and 31 classes for the case of \(k \geq 3\). We discuss the singular invariant representations of canonical forms for systems of two second-order ODEs admitting three-dimensional Lie algebras. Furthermore, we give an integration procedure for canonical forms for systems of two second-order ODEs admitting three-dimensional Lie algebras which comprises of two approaches, namely, division into four types I, II, III, and IV and that of integrability of the invariant representations. We prove that if a system of two second-order ODEs has a three-dimensional solvable Lie algebra, then, its general solution can be obtained from a partially linear, partially coupled or reduced invariantly represented system of equations. A natural extension of this result is provided for a system of two \(k\)th-order (\(k \geq 3\)) ODEs. We present illustrative examples of familiar integrable physical systems which admit three-dimensional Lie algebras such as the classical Kepler problem and the generalized Ermakov systems that give rise to closed trajectories.

MSC:

34C14 Symmetries, invariants of ordinary differential equations
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] S. Lie, “Klassiffikation und Integration von gewönlichen Differentialgleichungen zwischen x, y, die eine Gruppe von Transformationen gestaten,” Archiv der Mathematik, vol. 8, no. 9, p. 187, 1883. · JFM 15.0751.01
[2] S. Lie, Vorlesungen Über Differentialgleichungen Mit Bekannten Infinitesimalen Transformationen, B. G. Teubner, Leipzig, Germany, 1891. · JFM 23.0351.01
[3] F. M. Mahomed and P. G. L. Leach, “Lie algebras associated with scalar second-order ordinary differential equations,” Journal of Mathematical Physics, vol. 30, no. 12, pp. 2770-2777, 1989. · Zbl 0724.34003
[4] F. M. Mahomed and P. G. L. Leach, “Symmetry Lie algebras of nth order ordinary differential equations,” Journal of Mathematical Analysis and Applications, vol. 151, no. 1, pp. 80-107, 1990. · Zbl 0719.34018
[5] C. Wafo Soh and F. M. Mahomed, “Reduction of order for systems of ordinary differential equations,” Journal of Nonlinear Mathematical Physics, vol. 11, no. 1, pp. 13-20, 2004. · Zbl 1055.34071
[6] R. O. Popovych, V. M. Boyko, M. O. Nesterenko, and M. W. Lutfullin, “Realizations of real low-dimensional Lie algebras,” Journal of Physics, vol. 36, no. 26, pp. 7337-7360, 2003. · Zbl 1040.17021
[7] S. Lie, Theories der Transformation Gruppen, Chelsea Publishing, New York, NY, USA, 2nd edition, 1970, Originally published in Leipzig, 1888, 1890, 1893. · JFM 21.0356.02
[8] S. Lie, “Theorie der transformationsgruppen,” Mathematische Annalen, vol. 16, no. 4, pp. 441-528, 1880. · JFM 12.0292.01
[9] S. Lie, “Theorie der transformationsgruppen,” in Gesammetle Abhandlungen, vol. 6, pp. 1-94, B. G. Teubner, Leipzig, Germany, 1927. · JFM 53.0026.07
[10] L. Bianchi, Lezioni Sulla Teoria dei Gruppi Continui Finiti di Transformazioni, Enirco Spoerri, Pisa, Italy, 1918. · JFM 46.0657.10
[11] G. M. Mubarakzjanov, “On solvable Lie algebras,” Izvestija Vys\vsih U\vcebnyh Zavedeniĭ Matematika, vol. 1, no. 32, pp. 114-123, 1963 (Russian). · Zbl 0166.04104
[12] C. Wafo Soh and F. M. Mahomed, “Canonical forms for systems of two second-order ordinary differential equations,” Journal of Physics, vol. 34, no. 13, pp. 2883-2911, 2001. · Zbl 0985.34028
[13] A. V. Aminova and N. A. M. Aminov, “Projective geometry of systems of differential equations: general conceptions,” Tensor, vol. 62, no. 1, pp. 65-86, 2000. · Zbl 1121.53304
[14] P. G. L. Leach, “A further note on the Hénon-Heiles problem,” Journal of Mathematical Physics, vol. 22, no. 4, pp. 679-682, 1981. · Zbl 0476.70016
[15] P. G. L. Leach and V. M. Gorringe, “The relationship between the symmetries of and the existence of conserved vectors for the equation x\"+f(r)L+g(r)r^ = 0,” Journal of Physics, vol. 23, no. 13, pp. 2765-2774, 1990. · Zbl 0708.70008
[16] O. Gaponova and M. Nesterenko, “Systems of second-order ODEs invariant with respect to low-dimensional Lie algebras,” Physics AUC, vol. 16, part 2, pp. 238-256, 2006. · Zbl 1150.34420
[17] P. J. Olver, Applications of Lie Groups to Differential Equations, vol. 107 of Graduate Texts in Mathematics, Springer, New York, NY, USA, 2nd edition, 1993. · Zbl 0785.58003
[18] V. Gorringe, V. M, and P. G. L. Leach, “Kepler’s third law and the oscillator isochronism,” American Journal of Physics, vol. 61, pp. 991-995, 1993.
[19] N. H. Ibragimov, F. M. Mahomed, D. P. Mason, and D. Sherwell, Di Erential Equations and Chaos, New Age International, New Delhi, India, 1996.
[20] K. S. Govinder and P. G. L. Leach, “Integrability of generalized Ermakov systems,” Journal of Physics, vol. 27, no. 12, pp. 4153-4156, 1994. · Zbl 0830.34002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.